Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 23, NWS Dodge City, KS

April 30, 2010Pratt County, Stafford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 30, 2010, 12:10 AM CDT for Pratt County, Stafford County, Kansas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2010, 12:10 AM CDT (05:10 UTC)
Expired
Apr 30, 2010, 12:45 AM CDT
In force
35 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pratt County, KS, Stafford County, KS

The radar

The Wichita radar (KICT), 103 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 12:10 AM CDTHAIL 1.51 Ese Neola, KSTHE WIND WAS ALSO ESTIMATED AT 50 TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4366 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WUUS53 KDDC 300510
SVRDDC
KSC151-185-300545-
/O.NEW.KDDC.SV.W.0023.100430T0510Z-100430T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1210 AM CDT FRI APR 30 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1245 AM CDT

* AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  IUKA...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRESTON...
  NEOLA...
  ZENITH...
  MAINLY RURAL AREAS OF EASTERN STAFFORD AND NORTHERN PRATT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3756 9846 3756 9871 3760 9892 3775 9888
      3815 9859 3815 9846 3787 9847 3780 9845
TIME...MOT...LOC 0509Z 227DEG 50KT 3779 9862
WIND...HAIL 60MPH 1.00IN

$$

JJOHNSON
2 follow-up statements
930 
WWUS53 KDDC 300524
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1224 AM CDT FRI APR 30 2010

KSC151-185-300545-
/O.CON.KDDC.SV.W.0023.000000T0000Z-100430T0545Z/
STAFFORD KS-PRATT KS-
1224 AM CDT FRI APR 30 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN PRATT
AND SOUTHEASTERN STAFFORD COUNTIES UNTIL 1245 AM CDT...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SAWYER...AND MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRATT...
  CAIRO...
  PRESTON...
  NEOLA...
  ZENITH...
  MAINLY RURAL AREAS OF NORTHERN PRATT AND SOUTHEASTERN STAFFORD
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3756 9846 3756 9871 3760 9892 3771 9886
      3815 9846 3787 9847 3780 9845
TIME...MOT...LOC 0524Z 227DEG 50KT 3761 9863

$$

JJOHNSON
828 
WWUS53 KDDC 300542
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1242 AM CDT FRI APR 30 2010

KSC151-185-300549-
/O.EXP.KDDC.SV.W.0023.000000T0000Z-100430T0545Z/
STAFFORD KS-PRATT KS-
1242 AM CDT FRI APR 30 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PRATT AND
SOUTHEASTERN STAFFORD COUNTIES WILL EXPIRE AT 1245 AM CDT/1145 PM
MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3756 9846 3756 9871 3760 9892 3771 9886
      3815 9846 3787 9847 3780 9845
TIME...MOT...LOC 0539Z 227DEG 50KT 3775 9843

$$

JJOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:39 PM CDT, 8 hours 31 minutes earlier.

Area forecast discussion, Apr 29, 3:39 PM CDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
339 PM CDT THU APR 29 2010

.DISCUSSION...

DAYS 1-2...

WIND ADVISORY AND POTENTIAL FOR LATE AFTERNOON AND EVENING SEVERE
STORMS ARE THE MAIN FORECAST CONCERNS.

A COLD FRONT HAD MOVED INTO CENTRAL AND PARTS OF SOUTHWEST KANSAS
THIS MORNING AND HAD EFFECTIVELY SHUT OFF THE STRONG WEST
SOUTHWEST WINDS FROM JOHNSON AND SYRACUSE THROUGH GARDEN CITY AND
LARNED. THE BOUNDARY LAYER WAS TRYING TO MIX OUT NEAR THE FRONT
AND WINDS HAD BECOME WESTERLY AND INCREASED AT JOHNSON BUT HAVE
BEEN STAYING WELL BLOW CRITERIA. POINTS FARTHER EAST AND SOUTH
HAVE MIXED OUT AND SUSTAINED WINDS ARE CURRENTLY RUNNING AROUND
26 TO 32 KNOTS. THIS SHOULD CONTINUE UNTIL WE GET NEAR SUNSET.
WILL KEEP THE ADVISORY GOING WHERE THE WINDS ARE CURRENTLY BLOWING
BUT WILL CANCEL IT FOR AREAS TO THE NORTH...GENERALLY FROM JOHNSON
TO GARDEN CITY...JETMORE AND LARNED.

SURFACE DRYLINE WAS CURRENTLY LOCATED FROM NEAR GREAT BEND TO
BETWEEN BUFFALO AND FREEDOM OKLAHOMA. VISIBLE SAT PICTURE SHOWS CU
DEVELOPING ALONG THIS BOUNDARY AS WELL AS THE FRONT FARTHER WEST.
THE FRONTAL CU IS PRETTY FLAT AND HIGH BASED PER LOOK OUTSIDE.
LINE OF CU TO THE EAST OF GREAT BEND APPEARS TO BE GETTING MORE
DEVELOPED. SURFACE MOISTURE AHEAD OF THE DRYLINE IS SOMEWHAT
MODEST AND SOME MID LEVEL WARM TEMPERATURES HAVE A LID ON
CONVECTIVE DEVELOPMENT ACROSS MY EASTERN COUNTIES. MODEL SOUNDINGS
SHOW THIS LID DIMINISHING TOWARD 00Z WITH SOME DECENT INSTABILITY.
DON'T EXPECT A LOT OF DEVELOPMENT IN MY CWA BUT WILL KEEP THE
SMALL POPS FOR THUNDERSTORMS GOING THIS EVENING. STORMS WILL
PROBABLY BE QUICK TO MOVE OUT OF THE CWA AS STRONG WEST SOUTHWEST
FLOW ALOFT CONTINUES OVER THE AREA.

THE NAM AND GFS SHOW PART OF FAR WESTERN KANSAS UNDER THE RIGHT
REAR QUADRANT OF THE UPPER LEVEL JET TONIGHT WITH A VORT MAX
APPROACHING FROM THE SOUTHWEST. MEAN RH VALUES ARE NOT REAL
SATURATED BUT THINK THAT THERE COULD BE ENOUGH MOISTURE AND
FORCING TO WARRANT INCREASED POPS OVER THE WESTERN PART OF THE CWA
OVERNIGHT. THIS SHOULD CONTINUE THROUGH FRIDAY MORNING UNTIL THE
VORT MAX MOVES THROUGH WITH CHANCES DIMINISHING FRIDAY AFTERNOON.

FAIRLY COOL AIR BEHIND THE FRONT WILL BE IN PLACE OVER NEARLY ALL
THE CWA FRIDAY. HIGH TEMPERATURES WILL BE SOME 25 DEGREES UNDER
TODAY'S MAXES.

ANOTHER SHORTWAVE TROUGH/VORT MAX IS FORECAST TO MOVE THROUGH THE
CENTRAL HIGH PLAINS ON SATURDAY. BY THIS TIME THE BEST MID LEVEL
BAROCLINICITY AND JET LEVEL FORCING WILL MAINLY BE JUST SOUTHEAST
OF THE CWA. WILL MAINTAIN SOME 20 PERCENT POPS IN THE SOUTHEAST
CWA AND KEEP SOME VERY SMALL POPS FOR ISOLATED SHOWERS FARTHER
WEST.

DAYS 3-7...

MEDIUM RANGE MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT TODAY
IN REGARDS TO THE NEXT FEW SHORTWAVE TROUGHS MOVING INTO THE
PLAINS.  ONE WEAK SHORTWAVE TROUGH WILL BE MOVING ACROSS THE
SOUTHERN PLAINS AT THE START OF THE PERIOD SATURDAY NIGHT, SO WILL
KEEP THE LOW POPS WE HAVE GOING.  ALL OF THE DETERMINISTIC RUNS
START QUICKLY MOVING THE NEXT SHORTWAVE LOBE OF THE MAIN TROUGH INTO
THE ROCKIES SUNDAY AND OUT INTO THE PLAINS BY MONDAY.  THE MODELS
ALSO BRING A WEAK FRONTAL BOUNDARY DOWN ON SUNDAY NIGHT, ALTHOUGH
THERE ARE STILL SOME DIFFERENCES IN EXACT TIMING.  WITH THE
SHORTWAVE TROUGH BEGINNING TO COME OUT AS WELL AS THE BOUNDARY IN
THE AREA, WE SHOULD SEE SOME DECENT CHANCE FOR PRECIP.  ENSEMBLE
PROBABILITIES BEAR THIS OUT, SO WILL BUMP UP POPS FOR SUNDAY NIGHT.
CONDITIONS SHOULD QUIET DOWN AFTER THIS AS NORTHWEST TO WESTERLY
FLOW SETS UP BEHIND THE UPPER SYSTEM AND HIGH PRESSURE BUILDS IN
BEHIND THE FRONT.  HAVE A FEW LINGERING SHOWERS IN THE EAST DURING
THE DAY ON MONDAY, BUT LOWERED POPS FOR MONDAY NIGHT.  TUESDAY
SHOULD SEE NEAR ZONAL FLOW BETWEEN SYSTEMS, AND TODAY THE MODELS ARE
IN MUCH BETTER AGREEMENT WITH BRINGING WARMER AIR IN, WITH 850MB
TEMPS GETTING INTO THE UPPER TEENS TO LOW 20S C.  RAISED TEMPS A FEW
DEGREES.

MODEL AGREEMENT STARTS TO DETERIORATE TOWARDS THE MIDDLE OF NEXT
WEEK.  ALTHOUGH ALL START BRINGING A TROUGH INTO THE PAC NW BY
TUESDAY, THE ECMWF AND CANADIAN ARE MUCH MORE AMPLIFIED, DIGGING
SOME FAIRLY SIGNIFICANT ENERGY FURTHER SOUTH.  THESE MODELS ALSO SET
UP SOME SPLIT FLOW WITH A NORTHERN BRANCH SHORTWAVE HEADING EAST,
BUT VERY WEAK.  THE GFS DOES NOT DIG THE SYSTEM INTO THE WESTERN
CONUS VERY MUCH, BUT BRINGS AN UPPER LOW QUICKLY THROUGH THE
NORTHERN PLAINS WEDNESDAY AND DIGS IT INTO THE GREAT LAKES ON
THURSDAY, LEAVING THE PLAINS IN NORTHWESTERLY FLOW.  THE GFS IS ALSO
MUCH STRONGER ON BRINGING COOLER AIR DOWN ON WEDNESDAY, DROPPING
850MB TEMPS INTO THE SINGLE DIGITS, ALTHOUGH AT LEAST THERE ARE NO
BELOW ZERO READINGS.  THE ENSEMBLE MEANS, INCLUDING BOTH THE NCEP
AND CANADIAN MEMBERS, HAVE MORE TROUGHING IN THE WESTERN CONUS.
THIS FITS WITH THE OPERATIONAL ECMWF AND CANADIAN, SO WILL LEAN MORE
TOWARDS THAT DIRECTION AND BUMP UP TEMPS A BIT FOR
WEDNESDAY/THURSDAY.

&&

.AVIATION...

A FRONTAL BOUNDARY STALLED OUT NEAR KGCK HAS BROUGHT LIGHT WINDS
TO OUR NORTHERN SITES, WHILE KDDC HAS FINALLY STARTED TO PICK UP
OUT OF THE SOUTH. THE BOUNDARY WILL BEGIN TO PUSH NORTHWARD LATE
THIS AFTERNOON, BEFORE PLUNGING SOUTH TONIGHT. THINK THAT FRONT
SHOULD PUSH SOUTH OF KDDC AROUND 02Z OR SO, LEAVING WINDS FROM THE
NORTH AT ABOUT 10-20 KTS. THE NAM HAS SOME STRATUS FORMING JUST
BEHIND THE FRONT TOWARDS TOMORROW MORNING, BUT SEEMS TO BE AN
OUTLIER IN COMPARISON TO THE GFS AND RUC, ALTHOUGH THE SREF HAS
SOME 30-50 PERCENT PROBABILITIES OF CEILINGS LESS THAN 3000 FT.
WILL GO WITH SOME SCT015 FOR NOW, AND HAVE LATER SHIFTS TAKE A
CLOSER LOOK AT IT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  45  61  39  65 /  20  20  10  10
GCK  42  59  36  62 /  30  40  10  10
EHA  42  59  36  63 /  20  30  10  10
LBL  44  61  39  63 /  20  20  10  10
HYS  44  61  38  65 /  40  30  10  10
P28  56  68  46  66 /  20  20  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ075>081-084>090.

&&

FN02/26
Hazardous weather outlook, Apr 29, 3:41 AM CDT, 20 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
341 AM CDT THU APR 29 2010

KSZ030-031-043>046-061>066-074>081-084>090-300845-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
341 AM CDT THU APR 29 2010 /241 AM MDT THU APR 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 50 MPH WILL BE COMMON
THIS AFTERNOON. IN ADDITION TO THE WINDS...ISOLATED THUNDERSTORMS
WILL BE POSSIBLE THIS EVENING AND EARLY TONIGHT PRIMARILY EAST OF
A HAYS TO COLDWATER LINE. IF STORMS DO FORM IN THIS AREA THEY MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

WRIGHT

In the hours before

Special weather statement, Apr 29, 8:50 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
850 PM CDT THU APR 29 2010

KSZ046-300230-
RUSH-
850 PM CDT THU APR 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSH COUNTY...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OTIS...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

MORE STRONG THUNDERSTORMS ARE RAPIDLY DEVELOPING ALONG A LINE INTO
SOUTH CENTRAL RUSH COUNTY AS WELL.

LAT...LON 3869 9905 3835 9904 3835 9931 3869 9924
TIME...MOT...LOC 0150Z 217DEG 20KT 3860 9903

RUSSELL
Special weather statement, Apr 29, 9:13 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
913 PM CDT THU APR 29 2010

KSZ065-079-300300-
EDWARDS-PAWNEE-
913 PM CDT THU APR 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND WESTERN
PAWNEE COUNTIES...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF BURDETT...MOVING NORTHEAST AT 65
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3834 9947 3834 9904 3801 9921 3793 9956
      3813 9956
TIME...MOT...LOC 0213Z 223DEG 56KT 3813 9943

RUSSELL
Special weather statement, Apr 29, 10:47 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1047 PM CDT THU APR 29 2010

KSZ065-066-300430-
PAWNEE-STAFFORD-
1047 PM CDT THU APR 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAWNEE AND NORTHERN
STAFFORD COUNTIES...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SEWARD...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN PAWNEE AND NORTHERN STAFFORD COUNTIES...
INCLUDING THE CITY OF SEWARD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3809 9886 3825 9902 3826 9898 3826 9847
      3821 9846 3810 9846
TIME...MOT...LOC 0347Z 244DEG 53KT 3822 9879

JJOHNSON
Special weather statement, Apr 29, 11:19 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1119 PM CDT THU APR 29 2010

KSZ066-079>081-300500-
EDWARDS-KIOWA-PRATT-STAFFORD-
1119 PM CDT THU APR 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA...NORTHERN PRATT...
SOUTHEASTERN EDWARDS AND SOUTHWESTERN STAFFORD COUNTIES...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREENSBURG...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN KIOWA...NORTHERN PRATT...SOUTHEASTERN EDWARDS
AND SOUTHWESTERN STAFFORD COUNTIES...INCLUDING THE CITIES OF
HAVILAND...WELLSFORD...HOPEWELL AND BYERS...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3799 9899 3774 9847 3745 9921 3758 9936
TIME...MOT...LOC 0419Z 229DEG 45KT 3758 9919

JJOHNSON
Local storm report, Apr 29, 11:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1150 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     HAIL             2 W CULLISON            37.63N 98.94W
04/29/2010  E0.75 INCH       PRATT              KS   LAW ENFORCEMENT

&&

WRIGHT
Local storm report, Apr 29, 11:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1159 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     HAIL             4 W PRATT               37.65N 98.81W
04/29/2010  E1.00 INCH       PRATT              KS   EMERGENCY MNGR

            QUARTER SIZE HAIL FALLING ALONG HIGHWAY 54 WEST OF PRATT.

&&

WRIGHT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:18 PM CDTWind AdvisoryDDCEdwards, Finney, Ford, Grant, Gray, Hamilton and 13 more4 hr
Apr 29, 8:50 PM CDTSpecial Weather StatementDDCRush40 min
Apr 29, 9:08 PM CDTSevere Thunderstorm WarningDDCRush12 min
Apr 29, 9:13 PM CDTSpecial Weather StatementDDCPawnee47 min
Apr 29, 10:47 PM CDTSpecial Weather StatementDDCStafford43 min
Apr 29, 11:19 PM CDTSpecial Weather StatementDDCKiowa, Pratt41 min
Apr 29, 11:27 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford48 min
Apr 30, 1:19 AM CDTSpecial Weather StatementDDCBarber41 min
Apr 30, 3:01 PM CDTFrost AdvisoryDDCFinney, Grant, Hamilton, Haskell, Kearny, Morton and 4 more17 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.